Last reply 5 years ago
RES RRMS???? & Tysabri

Just shocked by my first neuro appt follow up. They want to do second MRI within 12 months and mentioned stopping Copaxone and starting Tysabri i have had 2 disabling relapses withing 8 months and constant mini flare ups in between. What does all this mean?

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
5 years ago

I wouldn’t read anything bad into this. Tysabri is now considered as a DMD if the initial choice of DMD is not seen to be working effectively.
It’s a monthly infusion, which may be more convenient.
It’s not for me as I’m SPMS, but I hear good things about this DMD.
Hope this helps


ktea
5 years ago

Dan – I am similar to you and I even think we had steroids at the same time a of couple months ago – anyway I just had my 1st Tysabri and it was fine 🙂 the other people having the infusion with me were really pleased with it.


lib67
5 years ago

Hi Dan

I,ve just returned from neuro appointment …….I’m also being asked to consider Tysarbri and have been told a second MRI will be done but that will be for my records to assess damage done from 3 relapses over 12 months; I can start whenever I like.

I haven’t recieved any dmd’s to date was only diagnosed in March last year, so had blood test done today for jvc and will then make up my mind.

My last relapse was a real bugger so when I hear stats that Tysarbri can reduce the rate of relapses by 80% opposed to 30% on inferons I’m tempted no matter what the results are.

It is though a personal decision and what suits one may not suit another.

Good luck with your decision.

Libby


danrb80
5 years ago

Thanks for your replys i think the question have bern worded differently. I will go on Tysabri if offered I just would like to know more about RES really.


stumbler
5 years ago

@danrb80, RES refers to “rapidly evolving severe relapsing-remitting MS”. Does this fit your circumstances?


aileen
5 years ago

I don’t know anything about meds I haven’t got any yet but I made a new friend last weekend who kindly invited me to her house today for a chat. She was trying to explain meds to me and she said she was started on Copaxone and it might as well have been water, didn’t help her at all. She then went on Tysabri and had great success with it. Don’t know if that’s helpful but just thought I’d share.


jasfromtas
5 years ago

Hi DamRB80!
I had not heard of RES before this post, had to look it up! But here (Aust) I don’t think that term is used. If you have RRMS it is either benign, active, or highly active. On review of the NHS criteria for RES I think I would meet it, but to be honest I prefer the Australian label of highly active! Seems a lot less scary!
Regarding Tysabri, I have had 2 doses, having had a relapse through IV steroids which I had had only 7 weeks prior. Though to be honest, there was just new stuff cropping up near continually for about 3 months (my official report says 3 relapses in 9 months). Since starting Tysabri I have had no ‘new’ issues. Though it is early days (7weeks). I have had no side effects from it. I have been on no prior DMDs.
Through MS Australia Peer Support I met a woman who was previously on avonex for 3 years, stable, when suddenly things changed and she had 5 big relapses in 18 months. She is now on Tysabri, has been for 4-5 years, and has had only 2 small relapses in that time. And gone back to work.
So from that perspective a highly active (RES) type MS has changed a lot, become much nicer! Makes me feel better about my MS to date and future!
Hope that helps some, 🙂 Jas


boodle06
5 years ago

I’m sure ophelia who is on this site, her ms was described as rapidly evolving & she is now on tysabri, you could maybe get in touch with her x


danrb80
5 years ago

Thank you all for the words i am glad (sorry to say) that others have heard or have RES as it means there are people out there who have a clue. In regards to Tysabri im S*** scared of infusions mever had one and it freaks me out, needles dont bother me but the idea of this things sliding onto you vein and al bleurgh. But hey the drug works for you guys so it is worth it. Thank you all


stumbler
5 years ago

@danrb80, the infusion will be a piece of cake.
Have you had a blood test? of course you have.
Well, a canula is inserted into your arm, in a similar way to a blood test being taken. The infusion is then slowly dripped into you, whilst you read a book, have a chat or simply relax.
It’s no big thing. 🙂


emmak
5 years ago

@danrb80 I really think that tysabri is the best of all options. Not too many side effects, but definitely worth it!


ktea
5 years ago

yeah stumbler is right the infusion is easy – I much prefer it to my copxone – try not to worry but i know that is easier said than done for the first time.


janep
5 years ago

Hi @danrb80 sorry to hear you had a bit of a shock- I do sometimes wonder if medics forget that we don’t have the same training as them and that what they say, and what they write, whilst straight forward and meaningful to them, can be really confusing and scary for us! I guess what I take from it is that the copaxone doesn’t seem to be working as effectively as it should as you’re still experiencing relapses so they’re looking to switch you off that and onto something more effective which will hopefully give you a break from symptoms. The term ‘rapidly evolving’, again, whilst it obviously means something clear to your neuro, is a horrible term as I think it sounds too close/similar to ‘progression’ which is a term which always sets our alarm bells ringing but it is referring to the frequency or not of relapses, not the disease itself. The infusions will be a big adjustment from copaxone but at least you won’t have sharps bins to contend with, and travelling becomes a lot more straight forward without your copaxone kit on board! If it helps reduce your relapses, the improvement in quality of life should more than make up for the adjustment period. Good luck! and keep us posted xx


igc2491
5 years ago

I had 3 relapses in 6 months after my first initial episode. Been on Tysabri now for nearly 4 months, and not had anything since! Seems to be doing the trick!
I hadn’t been on any DMDs before starting Tysabri, and I really wasn’t keen on being on any sort of drug. But after hearing some strong words from my neurologist I realised I had nothing to loose – so I took the plunge! Sometimes I regret not agreeing to start sooner.


downrightdrums
5 years ago

You know after being on Copazone for the first few years after I was diagnoses and seeing it not do much for me, I was put on Tysabri 12 months ago and finally started to feel good again. Once a month iV treatnments is better then Daily Injections to me. I still have damage cause of past MS flare ups or attacks but my life is much better then it was. Think of the change to Tysabri as potentially a positive for you. At least from my experiance it has given me hope again and my life back.


wesley
5 years ago

Dan, I’m only on my third infusion of Tysabri but so far I think it’s great! It has given me the chance to meet other people on the drug during the infusions. Most have had no side effects and have had remarkable results on the medicine. Good luck and keep thinking positive thoughts. 🙂

All the best!


ophelia
5 years ago

Hi @danrb80, as boodke mentioned I was diagnosed with RES RRMS and have been on tysabri since september. Was diagnosed in April following a bad relapse, started Avonex in June or July but I continued relapseing and my MRI’s showed increased active lesions so led my consultant to the decision of starting tysabri. I tested negative for the JC virus which made my decision to start much much easier! I’m physically well and have absolutely zero issues with tysabri. Best decision I ever made!! If you are physically well now, then I would recommend it a billion percent!!! Feel free to PM me if you need any more info xx


danrb80
5 years ago

Thanks @ophelia I remember you were similar time to me with dx. I have had my 2 relapses (poss 3) within 8 months so my neurologist is going down this route. i hate injecting every day now it annoys me, especially if it is not working. Thanks for your words ophelia 🙂

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.